Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 100, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 13, 2012, 4:00 PM EST. It took effect at Dec 14, 2012, 1:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2012, 4:00 PM EST (21:00 UTC)
- In effect from
- Dec 14, 2012, 1:00 PM EST
- Expired
- Dec 14, 2012, 6:10 PM EST
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
732 WHUS71 KOKX 132100 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 PM EST THU DEC 13 2012 ...ROUGH CONDITIONS FRIDAY AFTERNOON AND EVENING ON THE OCEAN EAST OF MORICHES INLET... ANZ350-140500- /O.NEW.KOKX.SC.Y.0100.121214T1800Z-121215T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 400 PM EST THU DEC 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST FRIDAY. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
6 follow-up statements
200 WHUS71 KOKX 140439 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1139 PM EST THU DEC 13 2012 ...ROUGH CONDITIONS FRIDAY AFTERNOON AND EVENING ON THE OCEAN EAST OF MORICHES INLET... ANZ350-141245- /O.CON.KOKX.SC.Y.0100.121214T1800Z-121215T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1139 PM EST THU DEC 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM EST FRIDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
129 WHUS71 KOKX 140900 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 400 AM EST FRI DEC 14 2012 ...GUSTY WINDS THIS AFTERNOON AND EVENING... ANZ350-141700- /O.CON.KOKX.SC.Y.0100.121214T1800Z-121215T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 400 AM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
694 WHUS71 KOKX 141655 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1155 AM EST FRI DEC 14 2012 ...GUSTY WINDS THIS AFTERNOON AND EVENING... ANZ350-150300- /O.CON.KOKX.SC.Y.0100.121214T1800Z-121215T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1155 AM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOODMAN
879 WHUS71 KOKX 141806 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 106 PM EST FRI DEC 14 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON AND EVENING... ANZ330-353-150215- /O.EXA.KOKX.SC.Y.0100.000000T0000Z-121215T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 106 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET ON THE OCEAN...AND 2 TO 4 FT ON EASTERN LONG ISLAND SOUND. * TIMING...THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-150215- /O.CON.KOKX.SC.Y.0100.000000T0000Z-121215T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 106 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
313 WHUS71 KOKX 142024 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EST FRI DEC 14 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON AND EVENING... ANZ330-350-353-150300- /O.CON.KOKX.SC.Y.0100.000000T0000Z-121215T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 324 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT...AND EASTERN LONG ISLAND SOUND. * WINDS...W 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT ON THE OCEAN...AND 2 TO 4 FT ON EASTERN LONG ISLAND SOUND. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS71 KOKX 142310 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 610 PM EST FRI DEC 14 2012 ANZ330-350-353-150015- /O.CAN.KOKX.SC.Y.0100.000000T0000Z-121215T0300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 610 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 25 KT AND SEAS ON THE OCEAN HAVE SUBSIDED BELOW 5 FT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 1:14 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 13, 1:14 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 114 PM EST THU DEC 13 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE REGION THIS AFTERNOON...THEN SLOWLY SLIDE TO OUR SOUTHWEST THROUGH FRIDAY. A COLD FRONT WILL DROP THROUGH FRIDAY NIGHT...FOLLOWED BY ANOTHER BUILDING HIGH SATURDAY INTO SATURDAY NIGHT. THIS HIGH WILL SLOWLY RETREAT NORTHEAST ON SUNDAY...WITH A SERIES OF LOWS LIKELY TO IMPACT THE REGION LATE THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THERE IS POTENTIAL FOR A STRONG COASTAL STORM DURING THE EARLY TO MID WEEK PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MORNING FORECAST MOSTLY ON TRACK. MADE ONLY MINOR NEAR TERM ADJUSTMENTS...ESPECIALLY TO SKY COVER NORTH/WEST OF NYC WHERE STRATOCU HAVE POPPED UP MAINLY OVER OR DOWNWIND OF THE HIGHER ELEVATIONS. OTHERWISE...RELATIVELY ZONAL FLOW ALOFT REMAINS THIS AFTERNOON ACROSS THE AREA AS A CUTOFF PIECE OF ENERGY TO OUR SOUTH CONTINUES TO MOVE EAST. LOW PRESSURE OFF THE COAST OF THE CAROLINAS HAS HELPED PULL THE REMAINING HIGH LEVEL MOISTURE AWAY FROM THE AREA...RESULTING IN MOSTLY SUNNY SKIES. HIGH PRESSURE REMAINS AT THE SURFACE THROUGH THE DAY WITH NEAR AVG TEMPERATURES. WENT A LITTLE HIGHER THAN 00Z MAV/MET NUMBERS...WITH LOWER 40S INLAND...MID 40S MOST ELSEWHERE...AND UPPER 40S IN NYC. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... HIGH PRESSURE OVER THE AREA THROUGH TONIGHT WILL SHIFT TO THE SW AS LOW PRESSURE MOVING ACROSS QUEBEC DRAGS A COLD FRONT CLOSE TO THE AREA. FOR TONIGHT...EXPECT STRONG RADIATIONAL COOLING UNDER MOSTLY CLEAR SKIES...AND WITH VIRTUALLY NIL THERMAL ADVECTION JUST OFF THE DECK DESPITE DEVELOPING WESTERLY FLOW LATE TONIGHT... TEMPS SHOULD DROP TO LEVELS SIMILAR TO THOSE OF LAST NIGHT...WITH 30-35 CONFINED TO NYC...AND 20S ELSEWHERE. A PRE-FRONTAL TROUGH FORMING OVER COASTAL/SOUTHERN NEW ENGLAND ON FRI WILL TIGHTEN UP THE PRESSURE GRADIENT A LITTLE...WITH A WESTERLY BREEZE GUSTING UP TO 20 KT AT TIMES IN NYC METRO...LONG ISLAND AND IN THE HIGHER ELEVATIONS. HIGHS SHOULD BE AT LEAST SEVERAL DEG WARMER THAN THOSE OF TODAY...MAINLY UPPER 40S AND LOWER 50S. THE LOW TO THE NORTH WILL DRAG A WEAK COLD FRONT THROUGH FRI NIGHT. ONLY CHANGE IN SENSIBLE WEATHER WILL BE A WIND SHIFT...WITH WINDS FROM THE NORTHWEST...AND LOWS AGAIN IN THE 20S AND 30S. A BRIEF INCREASE IN CLOUDS MAY ACCOMPANY OR FOLLOW FROPA...ESPECIALLY INLAND. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... TEMPS SHOULD RETURN TO NEAR AVG UNDER MOSTLY SUNNY SKIES FOR SAT. THEN A PROLONGED PERIOD OF UNSETTLED WEATHER IS ON TAP FOR THE AREA THROUGH THIS PERIOD AS A SERIES OF VIGOROUS SHORTWAVES SLIDE FROM THE PAC INTO THE WESTERN US AND THEN EVENTUALLY TOWARDS THE EAST COAST...ON THE SOUTHERN PERIPHERY OF A MEAN NORTHERN US LONGWAVE TROUGH. WITHIN THIS MODELS ARE SIGNALING POTENTIAL FOR A STRONG COASTAL STORM FOR THE EARLY TO MIDWEEK PERIOD...WITH A THREAT FOR HEAVY RAIN AND/OR WINTRY PRECIP...STRONG WINDS...AND COASTAL FLOODING. MODELS IN DECENT AGREEMENT WITH THE FIRST OF THESE VIGOROUS SHORTWAVES AND ASSOCIATED LOW PRESSURE SYSTEMS LIFTING INTO THE GREAT LAKES SUNDAY NIGHT. A RESULTANT WEAK WAA PATTERN WITH LIGHT PRECIPITATION IS BECOMING MORE LIKELY OVER THE REGION STARTING SAT NIGHT WITH A WARM FRONT DEVELOPING TO OUR SOUTH AND HIGH PRESSURE ONLY SLOWLY RECEDING INTO SE CANADA. THERMAL PROFILES LOOK TO BE COLD ENOUGH FOR A START AS SNOW ACROSS INTERIOR LOWER HUDSON VALLEY AND INTERIOR CT...BEFORE TRANSITIONING TO RAIN SUNDAY MORNING INTO EARLY AFTERNOON...WITH A BRIEF INTERVENING FZRA TRANSITION. AT THE COAST...THERMAL PROFILE LOOK TOO WARM FOR MORE THAN A BRIEF RAIN/SNOW MIX AT THE CITY/COAST. ENHANCEMENT OF THE OVERRUNNING PATTERN IS POSSIBLE LATE SUNDAY INTO MONDAY AS SHORTWAVE ENERGY CONTINUES TO PIVOT INTO THE NE...AND A WEAK WAVE/S DEVELOPS ALONG THE WARM FRONT TO OUR SOUTH. BY THIS POINT PRECIP SHOULD BE MAINLY IN LIQUID FORM...BUT EXACT TRACK/INTENSITY OF WAVE DEVELOPMENT WILL PREDICATE IF ANY WINTRY PRECIP MAY MIX BACK IN SUNDAY NIGHT/MONDAY ACROSS NORTHERN ZONES. EVEN IF PRECIP STAY LIQUID...WITH CAD PATTERN...TEMPS ACROSS INTERIOR VALLEYS MAY BE JUST COLD ENOUGH FOR SOME POCKETS OF FREEZING RAIN SAT NIGHT...BUT LOW CONFIDENCE AT THIS POINT. IT IS FROM THIS POINT ON THOUGH THAT MODEL SOLUTIONS SHOW QUITE A BIT OF SPREAD ON HOW BROAD NORTHERN STREAM TROUGHING WILL EVOLVE IN RESPONSE TO THE PAC ENERGY. MODELS ARE SIGNALING A STRONG POTENTIAL FOR PHASING OF SOME OF THIS ENERGY AND DEVELOPMENT OF A DEEP NEGATIVELY TILTING TROUGH THAT WILL PIVOT TO THE EAST COAST AND INTENSIFY INTO A STRONG CUTOFF LOW. THERE IS QUITE OF BIT OF SPREAD IN TIMING AND LOCATION OF THIS OCCURRENCE...WHICH IS TRANSLATING TO TIMING AND TRACK DIFFERENCES FOR A POTENTIAL INTENSE MID-WEEK COASTAL STORM. AS MENTIONED ABOVE...A THREAT FOR HEAVY RAIN/WINTRY PRECIP...STRONG WINDS AND COASTAL FLOODING EXISTS IF THIS TYPE OF SYSTEM TRACKS CLOSE TO THE COAST. IT IS TOO EARLY TO GET INTO SPECIFICS WITH ANY OF THESE HAZARDS BASED ON THE CURRENT MODEL SPREAD...BUT MONITOR SUBSEQUENT NWS FORECASTS FOR THE LATEST UPDATES ON THE SITUATION. && .AVIATION /17Z THURSDAY THROUGH TUESDAY/... HIGH PRESSURE OVER THE AREA TODAY...SLOWLY SLIDES TO OUR SOUTHWEST INTO FRIDAY VFR THROUGH THE TAF PERIOD WITH ONLY HIGH CLOUDS. LIGHT N-NE WINDS BELOW 10 KT INTO EARLY AFTERNOON. LIGHT AND VARIABLE WINDS DEVELOP FROM EARLY TO MID AFTERNOON FROM W TO E AS THE HIGH BUILDS DIRECTLY OVER THE AREA. SPEEDS DURING THIS PERIOD AT OR BELOW 6KT. NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: WIND DIRECTION VARYING FROM 350-030 THROUGH 19Z OR SO. START TIME OF LIGHT AND VARIABLE WINDS COULD BE OFF AN HOUR OR SO. KLGA FCSTER COMMENTS: MODERATE CONFIDENCE IN WINDS 020-060 THROUGH 20Z OR SO. START TIME OF LIGHT AND VARIABLE WINDS COULD BE OFF AN HOUR OR SO. KEWR FCSTER COMMENTS: WIND DIRECTION VARYING FROM 000-040 THROUGH 18-19Z. START TIME OF LIGHT AND VARIABLE WINDS COULD BE OFF AN HOUR OR SO. KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. .OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY... .FRIDAY AFTERNOON-SATURDAY EVENING...VFR. .LATE SATURDAY NIGHT...MVFR OR LOWER CONDITIONS POSSIBLE. LOW CONFIDENCE ON PRECIP TYPE INLAND...MOST LIKELY SNOW OR MIXED PRECIP AT KSWF/KHPN. RAIN EXPECTED ELSEWHERE...POSSIBLY STARTING BRIEFLY AS EITHER A RAIN/SNOW MIX OR ALL SNOW. .SUNDAY-TUESDAY...MAINLY MVFR OR LOWER WITH PERIODS OF PRECIPITATION. SHOULD BE MAINLY RAIN...BUT KSWF AND POSSIBLY KHPN COULD SEE A PERIOD OR TWO OF FREEZING RAIN OR MIXED PRECIPITATION DURING THIS TIME FRAME. GUSTY E-NE WINDS ARE POSSIBLE. DETAILS ARE HIGHLY UNCERTAIN IN THIS TIME FRAME. && .MARINE... HIGH PRESSURE OVER THE AREA WILL KEEP WINDS LIGHT AND WAVES 2-3 FT THROUGH TONIGHT. AS HIGH PRESSURE SHIFTS TO THE SW AND AND A PRE- FRONTAL TROUGH DEVELOPS OVER NEW ENGLAND IN ADVANCE OF AN APPROACHING COLD FRONT ON FRI...WESTERLY FLOW COULD INCREASE TO NEAR 20 KT WITH GUSTS UP TO 25 ON THE OCEAN AND EASTERN SOUND FRI AFTERNOON AND EVENING. SCA MAY BE ISSUED FOR THIS LATER THIS AFTERNOON. GENERALLY SUB-SCA CONDITIONS EXPECTED THIS WEEKEND. THEN...AS A SERIES OF COASTAL LOWS IMPACT THE AREA FOR THE START OF THE NEW WEEK...A PERSISTENT AND STRENGTHENING E-NE FLOW IS POSSIBLE PRODUCING SCA CONDITIONS ACROSS THE OCEAN AND THE EASTERN SOUND/BAYS STARTING SUNDAY. POTENTIAL EXISTS FOR GALES...DEPENDING ON THE EVOLUTION OF A STORM DURING THE EARLY TO MID WEEK PERIOD. && .HYDROLOGY... DRY WEATHER EXPECTED THROUGH AT LEAST SATURDAY EVENING. THE NEXT CHANCE FOR WIDESPREAD SIGNIFICANT PRECIPITATION WILL BE FROM SUNDAY MORNING INTO THE MIDDLE OF NEXT WEEK. && .TIDES/COASTAL FLOODING... THERE IS POTENTIAL FOR EPISODES OF COASTAL FLOODING EARLY TO MIDDLE OF NEXT WEEK...DUE TO THE POTENTIAL FOR A PERSISTENT E/NE FLOW EARLY NEXT WEEK AND A POSSIBLE STRONG COASTAL STORM. IT IS STILL TOO EARLY TO DETERMINE THE MAGNITUDE OF COASTAL FLOODING THIS FAR OUT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...LN/NV NEAR TERM...GOODMAN SHORT TERM...GOODMAN LONG TERM...NV AVIATION...MALOIT MARINE...GOODMAN/NV HYDROLOGY...LN/NV TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 13, 4:41 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 441 AM EST THU DEC 13 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-140945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 441 AM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS POTENTIAL FOR A STRONG COASTAL STORM EARLY TO MID NEXT WEEK. THERE IS QUITE A BIT OF UNCERTAINTY IN THE EVOLUTION OF THIS SYSTEM AT THIS POINT...BUT THE THREAT EXISTS FOR A HEAVY RAIN OR WINTRY PRECIPITATION...STRONG WIND...AND COASTAL FLOODING EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-140945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 441 AM EST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS POTENTIAL FOR A STRONG COASTAL STORM EARLY TO MID NEXT WEEK. THERE IS QUITE A BIT OF UNCERTAINTY IN THE EVOLUTION OF THIS SYSTEM AT THIS POINT...BUT THE THREAT EXISTS FOR HEAVY RAIN OR WINTRY PRECIPITATION...GALE CONDITIONS...AND HIGH WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:15 PM EST | Coastal Flood Statement | OKX | Kings, Nassau, Queens, Suffolk | 13 hr |
| Dec 13, 3:59 PM EST | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 17 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.